Welcome to the new Cancer Survivors Network website! Existing members can click HERE to review the changes and new features on CSN.

Avastin questions

Janet3
Janet3 Member Posts: 59
edited March 2014 in Colorectal Cancer #1
My mom did 5 treatments of modified Folfox 6 (oxaliplatin), then with round 6 doctor added Avastin. She started chemo #8 yesterday which is the 3rd treatment with Avastin. Since the Avastin was added she says she has a feeling like metal rubbing in 2 specific areas in her lower abdomen where we know 2 tumors are. Sometimes she just rubs her abdomen and swears she can 'feel the Avastin killing the tumors'. Anybody on Avastin have any weird feelings? I know my mom has a VERY positive attitude and is 100% sure that the chemo is working but sometimes I just wonder if what she's feeling is normal. Any advice? Thank you.
Janet

Comments

  • geotina
    geotina Member Posts: 2,111
    Avastin
    Your mom just might be right. I am by no way an expert but it is my understanding that Avastin cuts off the blood supply to the tumors so this could very well be what she is feeling. Keep up the positive thoughts.
  • Shayenne
    Shayenne Member Posts: 2,342
    geotina said:

    Avastin
    Your mom just might be right. I am by no way an expert but it is my understanding that Avastin cuts off the blood supply to the tumors so this could very well be what she is feeling. Keep up the positive thoughts.

    My Onc
    Told me when I having some pains, that the chemo was killing the tumors, I don't have the metal feeling pain, but kept having some sharp crampy pains in my left side, kind of around my pelvis area, and when I asked about it, she said usually you will feel pains in certain areas where the chemo is killing and shrinking, so I am on Folfiri with Avastin, and maybe it just isn't the avastin, but the whole regimen doing it, I'm with your mom though, I feel so much better now then when I was first diagnosed, that it has been shrinking the tumors as well, according to my scans :)

    Hugsss!
    ~Donna
  • Buzzard
    Buzzard Member Posts: 3,043
    Shayenne said:

    My Onc
    Told me when I having some pains, that the chemo was killing the tumors, I don't have the metal feeling pain, but kept having some sharp crampy pains in my left side, kind of around my pelvis area, and when I asked about it, she said usually you will feel pains in certain areas where the chemo is killing and shrinking, so I am on Folfiri with Avastin, and maybe it just isn't the avastin, but the whole regimen doing it, I'm with your mom though, I feel so much better now then when I was first diagnosed, that it has been shrinking the tumors as well, according to my scans :)

    Hugsss!
    ~Donna

    Avastin ....
    is used to cut off the food source(blood supply) to tumors and also helps prevent the spread by stopping flow to it.. It is also used in eye cere to prevent degeneration of the sight because of high blood pressure in the eye caused by clots behind the eye and then the capillaries trying to supply blood there causing pressure in the pupil. The Avastin stops the flow of blood blocked by the clot and eventually drops the pressure in the eye sometimes helping the cloudiness in the eye go away...